Texas, 2015Hail and Damaging Wind in Texas, April 1, 2015
April 1, 2015 · NWS EWX · 2 events in 2 counties and zones
Some isolated strong to severe storms developed in eastern Bexar County and east of San Marcos causing some tree damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some isolated strong to severe storms developed in eastern Bexar County and east of San Marcos causing some tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 1, 5:58 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 1, 5:58 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT WED APR 1 2015
.UPDATE...
PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SOUTH CENTRAL
TEXAS THIS EVENING. BASED ON RADAR TRENDS AND LIGHTNING
DATA...WE/LL MENTION A TEMPO GROUP FOR -TSRA AT KSSF UNTIL 01Z.
ELSEWHERE...ACTIVITY LOOKS TOO SPARSE FOR A MENTION AT THIS TIME.
CONVECTION SHOULD DECREASE WITH THE LOSS OF DAYTIME HEATING.
CLOUDS WILL THICKEN THROUGH THE LATE EVENING AND OVERNIGHT HOURS
WITH MVFR AND IFR CIGS DEVELOPING ALONG I-35 BY MIDNIGHT...WITH
THE ONSET AROUND 08Z AT KDRT. LOW CLOUDS REMAIN INTACT THROUGH
TOMORROW MORNING WITH VFR SKIES EXPECTED DURING THE EARLY TO MID
AFTERNOON HOURS.
&&
.PREV DISCUSSION... /ISSUED 243 PM CDT WED APR 1 2015/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
HIGH RESOLUTION MODELS (NSSL WRF AND TEXAS TECH WRF) HAVE BOTH
BEEN SHOWING ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON INTO THE EVENING HOURS. SHOWERS HAVE BEGUN TO
DEVELOP ALONG A LEAKEY TO JUNCTION TO MASON LINE. SLIGHT CHANCE
POPS CONTINUE THROUGH MIDNIGHT TO ACCOUNT FOR ANY OF THIS ISOLATED
ACTIVITY. THE STORM PREDICTION CENTER DOES HAVE
LLANO...BURNET...AND WILLIAMSON COUNTY AT THE TAIL END OF A
MARGINAL RISK. THE NAM SHOWS 1500 TO 2000 J/KG OF CAPE THIS
AFTERNOON WITH 30 KNOTS OF SHEAR OR MORE ACROSS THE AREA SO IT IS
NOT OUT OF THE QUESTION THAT ONE OF THESE SHOWERS COULD DEVELOP
INTO A STRONG TO SEVERE THUNDERSTORM THIS EVENING. THAT SAID THE
WINDOW OF OPPORTUNITY IS VERY SMALL...THE NEXT FEW HOURS...AS THE
UPPER LEVEL TROUGH IS ON ITS WAY OUT OF THE STATE. SHOWERS AND
STORMS WILL END AROUND MIDNIGHT WITH A CLOUDY AND MILD MORNING
FORECAST. SKIES WILL CLEAR FROM WEST TO EAST THURSDAY WITH
TEMPERATURES RISING INTO THE LOW TO MID 80S ACROSS THE I-35
CORRIDOR. AREAS ACROSS THE RIO GRANDE COULD REACH INTO THE LOWER
90S DUE TO MORE SUNSHINE. CLOUDS RETURN THURSDAY NIGHT WITH ONE
MORE MILD NIGHT ACROSS SOUTH CENTRAL TEXAS AHEAD OF FRIDAYS COLD
FRONT.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...
OUR NEXT WEATHER MAKER WILL BE A COLD FRONT FORECAST TO MOVE
ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. AHEAD OF THE FRONT
THE NAME AND GFS MODELS SUGGEST 1500 TO 2500 J/KG OF CAPE AND
DECENT SHEAR. THIS COMBINED WITH THE FACT THAT THE FRONT WILL BE
MOVING THROUGH DURING PEAK HEATING/DESTABILIZATION AND SURFACE
DEWPOINTS ARE EXPECTED TO BE NEAR 70 WILL MEAN THAT ANY STORMS
THAT INITIATE COULD BE STRONG OR SEVERE. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN THREAT WITH THESE STORMS. THE FRONT MOVES
SOUTH OF THE AREA FRIDAY NIGHT.
DESPITE MOSTLY ZONAL FLOW IN THE UPPER LEVELS OVER THE WEEKEND
SLIGHT RAIN CHANCES CONTINUE DUE TO ISENTROPIC LIFT. ANOTHER
DECENT SHOT OF RAIN AND A FEW STORMS COMES ON SUNDAY MAINLY ALONG
AND EAST OF I-35. THE MOISTURE PUSHES OFF TO THE EAST DECREASING
RAIN CHANCES FOR THE START OF THE WORK WEEK.
IN ADDITION TO THE RAIN AN ADDED BENEFIT OF THIS FRONT WILL BE A
COOL DOWN. HIGHS ON SATURDAY WILL STRUGGLE TO GET OUT OF THE 70S
WITH LOW 70S EXPECTED ON SUNDAY. THIS IS 5 TO 8 DEGREES BELOW
NORMAL FOR THIS TIME OF YEAR. LOWS WILL BE NEAR 50 WITH SOME UPPER
40S ACROSS THE HILL COUNTRY SATURDAY MORNING.
TREADWAY
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 66 83 67 80 51 / 30 10 - 30 20
AUSTIN BERGSTROM INTL AIRPORT 66 82 66 79 51 / 30 10 10 30 20
NEW BRAUNFELS MUNI AIRPORT 65 84 66 81 53 / 30 10 - 30 30
BURNET MUNI AIRPORT 64 85 66 80 49 / 20 - - 30 10
DEL RIO INTL AIRPORT 65 91 69 88 57 / 0 0 0 10 20
GEORGETOWN MUNI AIRPORT 66 84 67 81 49 / 30 10 0 30 20
HONDO MUNI AIRPORT 66 86 67 83 54 / 20 10 - 20 30
SAN MARCOS MUNI AIRPORT 65 83 67 79 52 / 30 10 - 30 30
LA GRANGE - FAYETTE REGIONAL 68 81 68 79 54 / 20 10 - 30 30
SAN ANTONIO INTL AIRPORT 67 85 67 82 54 / 30 10 - 30 30
STINSON MUNI AIRPORT 67 85 67 82 55 / 30 - - 20 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...15
PUBLIC SERVICE/DATA COLLECTION...00
Hazardous weather outlook, Apr 1, 1:50 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CDT WED APR 1 2015
TXZ171>173-183>194-202>209-217>225-228-021200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
250 PM CDT WED APR 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO EVENING. THE THREAT AREA WILL BE MAINLY LLANO...
BURNET AND WILLIAMSON COUNTIES. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS FRIDAY
AFTERNOON INTO EVENING. THE THREAT AREA IS MAINLY ALONG AND EAST
OF I-35. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EVENING AND
AGAIN FRIDAY AFTERNOON INTO EVENING.
In the hours before
Special weather statement, Apr 1, 4:11 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT WED APR 1 2015
TXZ220-012300-
ATASCOSA TX-
511 PM CDT WED APR 1 2015
...SPECIAL WEATHER STATEMENT...
AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHARLOTTE...MOVING NORTH AT 10 MPH.
HALF INCH HAIL AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JOURDANTON...CHARLOTTE...CHRISTINE AND HIGHWAY 97.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2870 9857 2876 9870 2900 9867 2889 9839
TIME...MOT...LOC 2207Z 200DEG 8KT 2879 9863
EMP
Special weather statement, Apr 1, 5:58 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT WED APR 1 2015
TXZ205-207-221-020030-
BEXAR-WILSON-GUADALUPE-
658 PM CDT WED APR 1 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GUADALUPE...
SOUTHEASTERN BEXAR AND NORTHWESTERN WILSON COUNTIES...
AT 657 PM CDT...A STRONG THUNDERSTORM WAS OVER CALAVERAS LAKE...OR 13
MILES NORTHWEST OF FLORESVILLE...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 30 TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
THIS STORM WILL BE NEAR...
CHINA GROVE AROUND 720 PM CDT.
ST. HEDWIG AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FRIENDLY CORNER...
SAYERS...LONE OAK...PARITA...MARTINEZ...RANDOLPH AFB...CONVERSE AND
ADKINS.
LAT...LON 2919 9821 2926 9839 2955 9835 2947 9806
TIME...MOT...LOC 2357Z 197DEG 16KT 2929 9829
JA
Special weather statement, Apr 1, 7:32 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CDT WED APR 1 2015
TXZ205-221-020200-
BEXAR-WILSON-
832 PM CDT WED APR 1 2015
...A STRONG THUNDERSTORM WILL AFFECT FAR EAST CENTRAL BEXAR AND
NORTHWEST CENTRAL WILSON COUNTIES...
AT 830 PM CDT...A STRONG THUNDERSTORM WAS SOUTH OF ST. HEDWIG...OR
14 MILES SOUTHEAST OF UNIVERSAL CITY...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. HEDWIG...LA VERNIA...LONE OAK...ADKINS AND PARITA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2933 9829 2946 9823 2942 9813 2937 9811
2936 9811 2928 9818
TIME...MOT...LOC 0130Z 213DEG 11KT 2938 9819
JAThunderstorm Wind, Bexar
- When
- April 1, 7:55 PM CST
- Where
- Bexar County, 2.83 mi SSE of Adkins
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.360, -98.210
There were uprooted trees reported at Oak Park Rd and Far East St east of Lone Oak, Texas.
Hail, Wilson
- When
- April 1, 8:00 PM CST
- Where
- Wilson County, 1.39 mi WNW of La Vernia
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.360, -98.140
Penny sized hail was reported at a Grocery Store in La Vernia, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, April 1 to 3, 2015$1.6 million · EF2 · 62 events
- Tornado and Hail in Arkansas, April 1 to 3, 2015$500,000 · EF1 · 12 events
- Hurricane in Guam, April 1 to 2, 2015$1.0 million · 1 event
- Drought in Texas, April 1 to 30, 2015$43,000 · 25 events
- Flash Flooding in Texas, April 1, 2015$120,000 · 2 events
- Hail in Texas, April 1, 2015$35,000 · 2.75 in hail · 13 events
- Drought in Oklahoma, April 1 to 30, 201532 events
- Drought in Texas, April 1 to 30, 201519 events
- High Wind in Texas, April 1, 2015$20,000 · 53 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, April 1, 2015$1,000 · 1.25 in hail · 18 events
- Drought in New Mexico, April 1 to 30, 201516 events
- Drought and Dense Smoke in Colorado, April 1 to 30, 201516 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571459, 571460.